My periods stopped after I started chemo for Stage IIIA breast cancer back in 8/05, when I was 36. I had one period in 10/06, but otherwise, no bleeding and lots of severe menopause symptoms. Lately my symptoms have improved, particularly the hot flashes. For nearly a month now I have been dealing with lots of vaginal discharge, which is clear, not bad-smellling. It is runny enough to soak my underwear, and it reminds me of the discharge I used to get when I ovulated because it is a little sticky, but this is excessive.
The subsiding (though not entirely) of my menopause symptoms plus this discharge makes me wonder if my body is trying to have periods again? I have also had a few menstrual-type cramps, but no blood flow. I am between doctor visits, but since I can't make it through a work day without having to change my underwear, is this enough cause for concern to see a doctor sooner? Thank you.
Women who are young and have chemotherapy do sometimes get back some function from their ovaries. That could be happening to you. You could also just be getting used to the lower level of estrogen and adjusting to it.
If you have any worries about your vaginal discharge having been through all that you have, it is a good idea to see your doctor. It is very difficult to know with certainty if there is a problem without an exam and possibly checking your hormone levels. In the shortrun, you could try an over the counter remedy called Replens which can help in some instances with the vaginal discharge, especially if it is due to low estrogen. It contains no hormones but does moisten the vagina. Use it daily for a week then twice weekly. While your problem is likely not anything to worry about, as mentioned, checking with your doctor who knows your specific details is always a good idea.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.